Theoretical Economics

Journal of the Econometric Society

Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837

Theoretical Economics: May, 2023, Volume 18, Issue 2

Equilibrium existence in games with ties

https://doi.org/10.3982/TE5067
p. 481-502

Wojciech Olszewski, Ron Siegel

We provide conditions that simplify applying Reny's (1999) better-reply security to Bayesian games, and use these conditions to prove the existence of equilibria for classes of games in which payoff discontinuities arise only at "ties." These games include a general version of all-pay contests, first-prize auctions with common values, and Hotelling models with incomplete information.


Full Content